MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-ACRO-35-205
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.A nonconformity that could be related to the observation reported by the user was found in the wire guide subassembly device history review for coating damage.A review of the specification was conducted and a 100% visual inspection of the coating on the wire guide is performed and inspects for any damage or deformities.This inspection process would have removed any products having this nonconformance prior to distribution.Therefore, a discrepancy or anomaly was not observed with the product that was released for distribution the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use advise the user that "for best results, wire guide should be kept wet." the instructions for use describe the appropriate flushing techniques for use of this coated wire guide.These techniques described include, flushing the endoscope accessory channel and/or lumen of accessory device with sterile water before wire guide insertion.If these flushing techniques are not followed or inadequate flushing occurs, this can contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guides are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion pre-loaded with acrobat wire guide.The wire guide stripped [coating damage] during the procedure.The procedure was completed regardless.No further details were provided.On 08/17/2016 we received information from the sales representative that the damage was approximately 25 cm from the distal tip.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the returned device confirmed the report.The wire guide exhibited coating damage near the 25 cm mark on the distal tip of the wire guide.The damaged coating has peeled but remains attached to the core wire and measures approximately 11 mm.The core wire is exposed where the damage has occurred.No portion of the coating material appears to be missing.A nonconformity that could be related to the observation reported by the user was found in the wire guide subassembly device history review for coating damage.A review of the specification was conducted and a 100% visual inspection of the coating on the wire guide is performed and inspects for any damage or deformities.This inspection process would have removed any products having this nonconformance prior to distribution.Therefore, a discrepancy or anomaly was not observed with the product that was released for distribution the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use advise the user that "for best results, wire guide should be kept wet." the instructions for use describe the appropriate flushing techniques for use of this coated wire guide.These techniques described include, flushing the endoscope accessory channel and/or lumen of accessory device with sterile water before wire guide insertion.If these flushing techniques are not followed or inadequate flushing occurs, this can contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guides are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5924918
Report Number1037905-2016-00336
Device Sequence Number16324678
Product Code KNS
UDI-Device Identifier10827002346014
UDI-Public(01)10827002346014(17)190616(10)W3731595
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-ACRO-35-205
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/09/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/02/2016
Supplement Report FDA Received Date09/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJI ED-530XT ENDOSCOPE